Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with hepatitis A. My recovery seems to go pretty slow, am I doing anything wrong? Concerned?

I was diagnosed with hepatitis A five weeks ago, at that time my SGPT 2063 u/l, SGOT 455 u/l, total bilirubin 7.2mg/dl. I have been checking my blood every 5 days and there has been improvement. currently SGPT 105u/l, SGOT 56, bilirubin 9 mg/dl. my concern is why my bilirubin going up? I would expect the number to go down while I am recovering. Also my SGPT and SGOT have been fluctuate in the past three weeks. Last week my SGPT 65 and SGOT 40, is this something alarming? I have checked with three specialist (Gastroenterologist and Hepatologist) and they all didn't seem too worry about my condition, they said I will fully recover.

My family are so scared because I am so yellow (jaundice) and they don't let me near my child, afraid of contagious. It has been very challenging these past few weeks for me and my family. My family have been watching my food diet, I can only eat soup, porridge, and steam fish and vegetables. In the meantime I lost 15lb and still feel nausea with no appetite. My recovery seems to go pretty slow, am I doing anything wrong? Please help...
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
There is no effective drug treatment of hepatitis A since it is a viral disease.
So as with any other viral diseases,the affected individuals should avoid contacts with others,take plenty of fluids,and take rest.
Since the stool remains very contagious for several weeks into the illness, they should be extra careful with bathroom hygiene. If possible, a separate bathroom should be set aside until recovery. Separating eating utensils may be of benefit.

Most of he people suffering from hepatitis A recover completely in 5 to 6 weeks time however around 10% people may have prolonged waxing and waning illness that may last as long as 6 months.
There is no chance of this problem becoming chronic and once a person recovers from it,he never gets it again in his life.

Your temporary increase in bilirubin levels is Normal and should not be worried.
Relax,soon you shall be all right.You are not doing anything wrong.Nausea and loss of appetite shall be allright soon.
Avoid alcohol.
Answered: Fri, 3 May 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor